Reactions 1704, p19 - 2 Jun 2018
Sarcoid-like granulomatosis: case report
A 17-year-old boy developed paradoxical sarcoid-like
granulomatosis during treatment with etanercept and
adalimumab [routes and dosages not stated] for psoriasis.
The boy, who had been diagnosed with psoriasis at the age
of 3, had received unspecified steroids in the past. He
presented with abdominal pain, fatigue and weight loss. He
had received etanercept for 2 years followed by adalimumab
for the past year before this presentation. An abdominal CT
scan showed lymphadenopathy. A positron emission
tomography (PET)/CT scan showed hyper-metabolic diffuse
lymphadenopathy involving neck, chest, retroperitoneal and
mesenteric lymph nodes. An axillary lymph node biopsy
demonstrated numerous, epithelioid and non-ceseating
coalescing granulomas with multi-nucleated giant-cells.
The boy’s treatment with adalimumab was stopped.
Eventually, he recovered.
Author comment: "This case illustrates the rare,
paradoxical adverse effect of sarcoid-like granulomatosis in
patients treated with anti-TNFa for chronic inflammatory
Leventaki V, et al. Sarcoid-like granulomatosis in a patient receiving anti-
TNFalpha for psoriasis. American Journal of Hematology 93: 722-723, No. 5, May
2018. Available from: URL: http://doi.org/10.1002/ajh.25021 - USA
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved